Saturday, March 8, 2008

7th Infusion

Last friday I had my 7th infusion of Tysabri. My neurologist called to tell me that there was some evidence that Tysabri caused some liver problems and so a liver test will now accompany my infusion each month. It seems there is never a treatment that doesn't have side effects. It makes the choice of what to take difficult. It probably seems funny that someone who already decided to take the risk of PML would be more worried about the liver problems but I never really considered PML a possibility I don't think. I have found that I'm quite a bit less tired these days. If Tysabri can stop the progression of MS and give me back some of the energy I need in my daily life, does that make it worth ruining my liver slowly? I'm not sure.

4 comments:

grooper said...

it's worth damaging your liver if you're fine taking 10 years off your life. that's a fact... drugs that are hard on you will take years off your life.

if you have love, support, and drive... don't take anything... because dr's don't know how bad you'll progress.

happiness, lack of stress and human experience is what you need.

not to make the makers of tysabri lots of money.

EDW said...

A month before this current liver scare there was a notice about melanoma. I took Tysabri the first time around - before it was yanked for PML. I crashed. My body and my mind decided never to communicate with one another and my IQ dropped in half. At least it felt that way. Now there is this liver scare. I've been on Tysabri this time around for 14 months. My liver is fine as is my skin. My brain is in top shape and my body is slowly recovering. I don't want to stop Tysabri as I don't want to lose what has taken so long to recover. Ultimately, as you know, it's your choice whether to stay on it. If you want to talk, let me know. Elizabeth

Greg said...

Came across your post and wanted to say that I think the liver issue is not really news. A lot of biologic medications have this risk. It's a small risk and certainly worth keeping an eye on, but I wouldn't stress about it too much.

Zee said...

These are the issues I've struggled with since starting Avonex in July 06... I switched to Copaxone b/c I couldn't tolerate the Avonex (the flu stuff, plus depression) and now I'm struggling with depression on the Copaxone too. Tysabri next? I'm not sure. It also has depression as a side effect.

So the question is, are you getting enough from the Tysabri to make the side effects and/or risk worth it?

Ultimately, it's a choice you have to make, and one only you can make. I try to remind my mother of that, but she is having none of it. Those who are not on the medications just don't seem to get it.

Good luck!